MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Material Puncture/Hole (1504); Obstruction of Flow (2423); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Thrombosis/Thrombus (4440); Clinical Endoleak (4843)
Date of Event 07/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately six (6) years post initial procedure, on (b)(6) 2022, aneurysm enlargement with a type iiib endoleak of the afx vela suprarenal, and thrombosis in the afx2 bifurcated stent graft was identified.Reintervention was performed on (b)(6) 2023.The initially implanted stent grafts were re-lined with a medtronic (non-endologix) endurant stent.The results were successful, and the patient status was good.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement, the type iiib endoleak, and reintervention is unconfirmed.The intrastent thrombosis (aortic stenosis) is confirmed.There was a clear endoleak seen on the still photo; however, it could not be determined what type of endoleak it was.Device, user, procedure or anatomy relatedness of incident could not be determined.Procedure related harms for this incident could not be determined.The superior stent margin of the proximal extension was at the level of the lowest left renal artery, approximately 20mm below expected landing zone.It is unclear if this was migration or suboptimal index procedure placement.The final patient status was reported as doing well following reline with non endologix device.No additional investigation of this reported incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar incidents.Device iteration is afx with duraply.G3: awareness date ¿ updated.H6: medical device problem codes ¿ remove code 1504.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.H7: if remedial action initiated - remove recall.H9: correction/removal report number - remove correction/removal report number.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak and additional endovascular procedure (non endologix endograft) complaints are confirmed.The aneurysm enlargement is unconfirmed.The intrastent thrombosis (aortic stenosis) is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of incident could not be determined.Procedure related harms for this incident could not be determined.The superior stent margin of the proximal extension was at the level of the lowest left renal artery, approximately 20mm below the expected landing zone.It is unclear if this was migration or suboptimal index procedure placement.The final patient status was reported as discharged home in stable condition on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B6: relevant tests and lab data - updated, g3: awareness date ¿ updated, h10/h11: additional manufacturer narrative/corrected data - updated.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16337580
Report Number2031527-2023-00022
Device Sequence Number20411927
Product Code MIH
UDI-Device Identifier00818009013651
UDI-Public(01)00818009013651(17)190203
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/03/2019
Device Model NumberA34-34/C100-O20 V
Device Lot Number1461844021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/15/2023
07/13/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date04/13/2023
08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT (SN (B)(4)).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale